LAST Conference Brisbane

Fri, Sep 29
08:00

    Registration - 30 mins

08:30
08:45
09:15
  • Added to My Schedule
    keyboard_arrow_down
    Norman Bodek

    Norman Bodek / Norman Bodek - Norman Bodek - The Godfather of Lean and The Harada Method

    schedule  09:15 - 10:00 AM place Z406 (All day - Keynotes and Invited speakers)

    Norman Bodek joins by video link from Vancouver Washington, to share his wisdom gained from publishing 100+ Japanese management books in English, and over 85 visits to Japan, including over 50 study missions, visiting hundreds of lean manufacturing plants. He is credited with bringing the writings of Taiichi Ohno and Shigeo Shingo (closely associated with the Toyota Production System), to the Western world.

10:00

    Break - 30 mins

10:30
11:00
  • Added to My Schedule
    keyboard_arrow_down
    Michi Tyson

    Michi Tyson - One step forwards, two steps back - influencing change (Invited Speaker)

    schedule  11:00 AM - 12:00 PM place Z406 (All day - Keynotes and Invited speakers) people 31 Interested

    With the rate of change increasing constantly, it is now more important than ever to maintain adaptable processes and practices and create a "learning organisation" that constantly improves and changes to maintain its competitive edge. There's just that pesky problem of - you guessed it - people!

    Change is not a "one-off" thing anymore - change has become a constant in our professional (and personal!) environment and the best teams and organisations not only keep up with change, they CREATE change! This talk looks at change resistance, why it exists and how you can work with people and teams to overcome the resistance that holds you back from constantly improving your products, services and practices.

    Using real life examples and experiences, you will learn about the "rules of change", why change resistance exists and how to address it. I will introduce you to individual and organisational change models and you will leave the talk with a toolbag full of tips & tricks to influence change and help people become more awesome!

  • Added to My Schedule
    keyboard_arrow_down
    Christopher Biggs

    Christopher Biggs - DevOps for Dishwashers - Continuous Delivery for the Internet of Things (Invited Speaker)

    schedule  11:00 - 11:30 AM place Z303 people 11 Interested

    The Internet of Things is undeniably here. In the last year we have heard tell of of security cameras, dishwashers and even ovens roaming the internet unsupervised. As a consultant and writer about the Internet of Things, I have worked to bring my experience from 20 years in manufacturing and internet security to the IoT world. This presentation will cover the tools and techniques I use to build secure, reliable and rapidly updatable IoT devices. The techniques covered are applicable to both the simplest embedded devices with no general-purpose OS, and more powerful devices running Linux or Windows.

  • Added to My Schedule
    keyboard_arrow_down
    Robert Bratusa Brant

    Robert Bratusa Brant / Mervin Chiang - Tackling Enterprise Agile using De Bono's Six Thinking Hats

    schedule  11:00 AM - 12:00 PM place Z304 people 5 Interested

    Introducing agile into business is a challenge for an agile evangelist and executive team in each organisation which would like to increase the level of agile practice in business.

    Digital transformation has a strong influence on the majority of other industries, and agile process management became feasible as industry agnostic approach. Companies started to introduce pieces agile principles across all business functions.

    This workshop with range of parallel (lateral) thinking and initial ideas about using agile initiatives to develop Enterprise agile into the day to day business. The patricians will be split into several working groups, use pre-defined business case about enterprise agile challenges and learn from each other’s using De Bono’s Six Thinking methodology. The participants at the workshop will generate initial ideas about enterprise agile.

  • Added to My Schedule
    keyboard_arrow_down
    Melvin Ovinis

    Melvin Ovinis - Agile@Home

    schedule  11:00 - 11:30 AM place Z308 people 6 Interested

    Current discussions about implementing Agile at home tend to focus on the physical attributes. We all know, at least we SHOULD know, that Agile is so much more than walls and ceremonies.

    My talk will demonstrate concrete examples of how my family, and very likely yours, are applying the Agile mindset in our everyday lives. The intent is to help you recognise that ideas and solutions can come from a variety of sources. This understanding will allow us all to think outside the box and incorporate options from outside our workplace. Hopefully it will also bring us to an understanding that Agile is not just a methodology, but a way of thinking that celebrates success and failures.

    This talk will be humorous (hopefully), with lots of family photos and anecdotes of daily life, at home and at work.

  • Added to My Schedule
    keyboard_arrow_down
    Peter Lam

    Peter Lam - Building Organisational agility using Jurgen Appelo's Management 3.0

    schedule  11:00 AM - 12:00 PM place Z309 people 15 Interested

    World of work has broken. According to Gallup in a study conducted worldwide between 2011-2012 - only 13% of employees working for an organisation are involved in, enthusiastic about and committed to their work and workplace.

    I'll explain why our current standard patterns in management are no longer good enough, and what we can do differently and better. I will showcase a number of modern modern management techniques - popularised by Jurgen Appelo and Management 3.0 - that are fundamentally aligned with lean and agile principles. These will help you get better engagement, better teamwork and make management an easier job.

    You will walk away with a number of simple techniques you can use to help initiate teams or projects; change the level of conversation that you will with your peers and team members; and give you a way to build happier teams.

11:30
12:00

    Lunch Break - 60 mins

01:00
01:30
02:00
  • schedule  02:00 - 02:30 PM place Z406 (All day - Keynotes and Invited speakers) people 10 Interested

    Commercial Off The Shelf (COTS) applications are a part of most (perhaps every) medium to large enterprises. A lot of money is spent every year in selection and implementation projects of such applications - think millions to billions of dollars if you consider lost opportunity costs which are hard to measure.

    Unfortunately, buying instead of building is no guarantee of success. Tales of monumental package implementation overruns and disappointing functionality - not to mention outright failures - abound.  These failures occur despite elaborate, detailed evaluation processes meant to select just the right package and reduce the risk of implementation. It is clear that businesses have to get better at researching, evaluating, and selecting software products.

    In this talk we'll describe an approach to selecting and implementing package software that focuses on engineering quality and business agility.  We prefer an approach that involves hands-on, experiential hypothesis testing and evidence gathering over endless feature checklists and vendor demonstrations.

  • Added to My Schedule
    keyboard_arrow_down
    Jessica Reddrop

    Jessica Reddrop / Joe Stepowski - Thin Vertical Slices: When cake gets complicated (Invited Speaker)

    schedule  02:00 - 02:30 PM place Z303 people 29 Interested

    In a team aligned by layer rather than product, thin vertical slicing was a foreign concept that “wouldn't work” in our context. With a new project came a new opportunity to work across components in a cross-functional team. Although the UI layer was small, we were able to introduce thin vertical slices in a way that made sense for the project and for the team. In this talk we cover two distinct perspectives on introducing thin vertical slices to a team that traditionally broke up the backlog by component, i.e. ‘horizontal layers’. This is not a technical deep dive on how to create thin vertical slices. Rather, this is the story of introducing a new concept to the team, making it work in our context, the challenges we faced, and how we overcame them. The cake analogy is often used when talking about thin vertical slices, but in our experience it’s more complicated than that.

  • Added to My Schedule
    keyboard_arrow_down
    Jacinta Streat

    Jacinta Streat - Sticky notes to improve your life

    schedule  02:00 - 02:30 PM place Z309 people 17 Interested

    This talk is all about Jacinta’s agility journey and how it’s impacted every aspect of her life. Jacinta will explore the traits, characteristics and values that make up an agility mindset.

    There’s been set backs, inspirations and life milestones that have triggered Jacinta to grow her agility mindset. By reflecting on this growth and being prepared to share her journey with the teams she coaches allows her to build trusted relationships and demonstrates her passion for agility. She hopes you will be inspired to grow yours or support others to grow their agility mindset and consider how it can impact your life.

02:30

    Break - 30 mins

03:00
03:30
04:00
04:30

    Drinks at the Botanic Bar - 60 mins